Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Cerazette and anxiety

(7 Posts)
mdavza Thu 30-Jul-09 04:05:57

Hi- as you can see from the time I'm not sleepinf- and baby is!! Have started Cerazette 3 weeks ago and I have started spotring, I'm nauseous in the mornings, I've become incrrasingly irritable and anxious, and 2nd night that I'm not sleeping. Everything else in life going swimmingly, baby is great so blame it on bloody pill....anyone else had the same experience? Will go back to GP asap

greeneyedg1rl Thu 30-Jul-09 08:03:35

hi - I take cerazette and had trouble with unpredictable spotting for probably the first couple of cycles (can't remember exactly). I went through patches of anxiety and irritability, but I can't be sure if that was anything to do with the pill or my life at the time (there was a lot going on!). I do get the nausea, though. A year down the line of taking it, everything has pretty much settled down - I persevered because post-baby periods were making me ill and this was the only pill my GP could think to give me. Anyway, what I've noticed is that there is a week during the 4 week cycle when things feel "heightened" - boobs tender & bigger, increased tendency to snappishness, nausea and craving for sweets (giving into the craving gets rid of the nausea smile). A couple of days after that I get what passes for a period these days.

chat with your GP, he/she might have some proper advice. Personally, I'd say try to give it longer to settle down. Then again, it depends what else you have going on, whether taking it is more trouble than it's worth. For me it was definitely worth the effort.

HTH

PlumpRumpSoggyBaps Thu 30-Jul-09 08:28:03

I also had spotting for several months- the doctor advised me to persevere until I'd been taking Cerazette for at least 6 months. I did and it did settle down.

WRT the sleep thing- no advice there, I'm afraid as I have sleep issues anyway so propbably wouldn't have noticed anything different!

BTW- I do have proper periods on this pill some months, then very little other months, so I guess it can be a little unpredictable. Like greeneyedgirl said, you have to decide whether the hassle of waiting for it to settle down is worth it for you. It was for me.

mdavza Thu 30-Jul-09 10:45:00

The thing is: life is great. Although I do have a bit aof a history with depression and anxiety, things are going so well, made it through birth etc without PND, and feeling on top of the world. Except for these symptoms that I've described above, and they've been v noticeable since I started taking Cerazette. But will go back to my GP and go back on Microgynon, which worked great for me, they only gave me Cerazette due to BF, and that is now finished. It's hard sometimes, isn't it?!

greeneyedg1rl Thu 30-Jul-09 11:50:59

I'd have to agree with you that it's hard sometimes... hmmm... quite a lot of the time!

If there's an alternative that you can take, then that's great. Job done! Could your lack of sleep/anxiety etc be anything to do with your underlying cycle? I reckon that my extras are when I'd be getting PMT if I weren't taking the extra hormones because it follows a pattern. It means that I can brace myself for when I'm likely to be a bit wobbly and take evasive action.

becstarlitsea Thu 30-Jul-09 11:56:30

I had awful mood swings with Cerazette - am now on Micronor (also a minipill). There are downsides to Micronor too, and if I could take the combined pill eg Microgynon I probably would. But I was such hell to live with while on Cerazette so I told the GP I couldn't hang around while the mood swings settled down as it was having too much of an impact on my family life. Micronor suits me okay-ish, but it's annoying that I have to take it at the exact same time every day...

valsmum Wed 04-Nov-09 16:30:46

I have been on Cerazette for the last two months: I was prescribed a mini-pill because I have hyperpigmentation on my face caused by oestrogen; also called Melasma, and was told it would never go unless I avoided oestrogen! My mood has become very bad lately; I have panic attacks and depression; the lack of motivation is crucifying sometimes. I wake in the night in fits of terror. I don't know if it's the pill or not, but there's nothing else I can attribute it to. I have suffered chronically with depression in the past. Whatever the case, it's good to read your comments and think there may be a reason for it; if it is, it can easliy be fixed!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now